MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0620
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The product analysis team reviewed the photos included in the complaint.The review is documented below.[photo review]: two photos were included in the complaint.The first photo shows a hub connector of an orbit galaxy on the floor and separated from the detachable coil system (dcs).A bent condition can be seen on the distal end of the hub.The second photo shows an orbit galaxy coil system on the floor next to the hub connector.The embolic coil and dcs can be seen outside the introducer.Due to the distance and blurriness of the photo, no damages are visible except for the separated condition of the hub from the dcs.A review of manufacturing documentation associated with this lot (31338108) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The issue reported regarding the broken condition of the delivery tube is confirmed based on the separated condition of the hub connector to the rest of the dcs.The bent condition of the distal end of the hub connector suggest that excessive force could had been applied to the device; however, with the limited information available, there is not enough information to determine any contributing factor to the issue experienced.This investigation was performed based only on the photo provided.An assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 6mm x 20cm orbit galaxy complex fill (640cf0620 / 31338108) filled the aneurysm and the physician tried to detach the coil, but the delivery tube leaked saline at the time of the attempted coil detachment.It was reported that the delivery tube broke into two pieces.The physician removed the coil and the concomitant microcatheter (unspecified competitor brand) from the patient and replaced the coil to complete the procedure using the same microcatheter.The procedure was prolonged by approximately 15 minutes.There was no report of any negative patient impact.Two photos were included in the complaint.The photos will undergo review by the product analysis team.On 24-nov-2024, additional information was received.Per the information, the vessel the target aneurysm was located on was the internal carotid artery (ica).The target was an unruptured aneurysm.When the coil was removed, it was not damaged in any way.The reported issue did not result in any reduced / restricted blood flow in the parent vessel.The information indicated that the device was not subjected to any force during the procedure.The coil was replaced with a competitor brand.Per the information, the 15-minute delay in the procedure was not clinically significant and confirmed there was no negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 6mm x 20cm orbit galaxy complex fill was received contained in the decontamination pouch.Visual inspection was performed.As observed in the photos included in the complaint, the connector hub was separated from the detachable coil system (dcs).A bent condition was found at the distal end of the connector hub.The connector hub was inspected under the microscope, and the proximal end of the hypo-tube was broken inside the connector hub.A spline condition can be seen on the distal end of the strain relief.The residual of the proximal end of the hypo-tube was inspected, and it can be seen slightly pinched.The issue reported regarding is confirmed based on the damages observed and noted above.The spline condition suggest that the device was subjected to excessive force resulting in the broken hypo-tube; however, with the limited information available and evidence obtained from product analysis, the root-cause of such failure remains undetermined.It is possible that clinical and procedural factors, including device manipulation and operator's technique, may have contributed to the reported failure.A review of manufacturing documentation associated with this lot (31338108) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contain the following precautions: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 16-dec-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ORBIT GALAXY
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20773549
Report Number3008114965-2024-01110
Device Sequence Number18176930
Product Code KRD
UDI-Device Identifier10886704030348
UDI-Public(01)10886704030348(11)240504(17)260430(10)31338108
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number640CF0620
Device Lot Number31338108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/16/2024
12/20/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/16/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND).
Patient SexUnknown